| Catalog Number |
254500568 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/17/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by j&j medtech, or its employees that the report constitutes an admission that the product, j&j medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the tip of the spacer block and articulation surface has snapped off and is missing springs.The product damage documented was identified during loan kit inspection, by the loan kit technician.There is no surgeon, procedure, or patient details available.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "these instruments are composed of 1 part.The tip of the spacer block and articulation surface has snapped off and missing springs.As per the images attached." the product was not returned to medtech orthopaedics; however, photos were provided for review.(b)(4).The photo investigation revealed that '(b)(4), attune rp cr artic surf sz8¿ had broken post and missing spring.The failure mode is consistent with inserting an extractor device in between the trial and mating shim and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre- and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the attune rp cr artic surf sz8 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: according to the information received, "these instruments are composed of 1 part.The tip of the spacer block and articulation surface has snapped off and missing springs.As per the images attached." the product was not returned to medtech orthopaedics; however, photos were provided for review.See attachments ¿(b)(4).Jpg¿ and ¿(b)(4) 2nd.Jpg¿.The photo investigation revealed that '254500568, attune rp cr artic surf sz8¿ had broken post and missing spring.The failure mode is consistent with inserting an extractor device in between the trial and mating shim and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the attune rp cr artic surf sz8 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: g1 (manufacturing site name).
Additional Manufacturer Narrative
Product complaint #(b)(4) investigation summary these instruments are composed of 1 part.The tip of the spacer block and articulation surface has snapped off and missing springs.As per the images attached.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found at the attune rp cr artic surf sz8 has broken post and missing spring.The fragment was not returned for evaluation.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune rp cr artic surf sz8 would have contributed to a device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narratives: added: d9 corrected: h3.